Discussions By Condition: Cardiovascular disease

Heart acting weird

Posted In: Cardiovascular disease 0 Replies
  • Posted By: amberjadesmom
  • October 17, 2007
  • 08:09 PM

Okay so starting over a week ago, I woke up feeling horrible. I couldn't seem to wake up, I felt like I was sleep walking all day long, my heart-rate was extremely elevated unless I was laying down, which I did quite a bit that day. Deciding not to go to the hospital that night, I took one of my husbands panic attack pills (vistaril) and I was sorta kinda okay until the next day, when I woke up I found I couldn't get out of bed. So I sent me husband up to the fire department up the road to get the EMS guys, and they came and took my vitals. My heart-rate was way above where it should've been and my BP was up as well, even though I was lying down and had been for hours.
So I take my first ambulance ride to the ER, get sent to triage because I have a history of anxiety attacks, and I wait there for almost 4 hours, fighting the lightheadedness, trying not to pass out in the waiting room until they finally get me back there, hook me up to the EKG machine, monitor my blood oxygen level (which pretty much stayed at a constant 100%) and took blood and urine samples. Okay, while I'm lying there, my heart rate is a constant 125-130bpm, which is high. I'm in the ER for 9 hours, been given fluids, they tell me I'm not pregnant, take X-rays of my chest, tell me they're fine, since I'm not having chest pains, they don't see what the problem is. Until I start complaining about cold chills, they take my temperature and tell me I have a fever of 102.6. Good ol doc then decides to have my urine test re-run and check me for a urinary tract infection. He comes back 2 hours later and tells me that I have a slight UTI, do I want to stay for another bag of fluids, even though I'm not dehydrated. I say no, he gives me some tylenol for my fever, and a scrip for Cipro for 10 days.
The nurse comes in, has me try to stand up. I get light-headed, heart rate soars to 180, I almost fall out. Doc says 'oh it's the infection. Go home get some rest, and take these pills.' So I do, I go home, get some rest, and take the pills.
Well today was my 10th day of taking the antibiotics, and now I have some strange things going on with my pulse. I've been monitoring it closely ever since I got back from the ER, and it's been a steady 72-84bpm, resting or active, but now all of a sudden when I lay down it drops to the 60's. While I don't normally associate that with a problem, mine's never been that low before. If I sit up or stand up, it's back within the 74bpm range, but when I lie down flat, it drops enough to where it's noticeable for me.

Is this normal? Could it be a side-effect of being off the medicine? Should I go back to the doctor? I have no chest pain, no trouble breathing, just the lowered resting heart rate, and it concerns me because it's not normal for me, especially after spending a week at right around 110bpm resting heart rate.

Give it to me straight - am I a hypo or could there be something else causing this that the doctors missed?:eek:

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.